Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 60, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Jul 28, 2021, 3:44 PM CDT. It took effect at Jul 29, 2021, 1:00 AM CDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2021, 3:44 PM CDT (20:44 UTC)
- In effect from
- Jul 29, 2021, 1:00 AM CDT
- Expired
- Jul 30, 2021, 7:00 PM CDT
- In force
- 42 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
347 WHUS73 KLOT 282044 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 344 PM CDT Wed Jul 28 2021 LMZ740>745-290445- /O.NEW.KLOT.SC.Y.0060.210729T0600Z-210730T1800Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 344 PM CDT Wed Jul 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 1 PM CDT FRIDAY... * WHAT...Waves 4 to 6 ft expected. * WHERE...Portions of Lake Michigan. * WHEN...From 1 AM Thursday to 1 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A complex of thunderstorms is expected to move across Lake Michigan overnight which could cause rapid fluctuations in water levels through Thursday morning. Gusty north winds develop behind a cold front Thursday morning creating increasing wave action Thursday night through Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Petr
9 follow-up statements
982 WHUS73 KLOT 290302 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1002 PM CDT Wed Jul 28 2021 LMZ740>745-291115- /O.CON.KLOT.SC.Y.0060.210729T0600Z-210730T1800Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1002 PM CDT Wed Jul 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... * WHAT...Waves 4 to 6 ft expected. * WHERE...Portions of Lake Michigan. * WHEN...From 1 AM Thursday to 1 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A complex of thunderstorms is expected to move across Lake Michigan overnight which could cause rapid fluctuations in water levels through Thursday morning. Gusty north winds develop behind a cold front Thursday morning creating increasing wave action Thursday night through Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
591 WHUS73 KLOT 290858 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 358 AM CDT Thu Jul 29 2021 LMZ740>745-291700- /O.CON.KLOT.SC.Y.0060.000000T0000Z-210730T1800Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 358 AM CDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... * WHAT...Waves 4 to 7 ft expected. * WHERE...Portions of Lake Michigan. * WHEN...From 1 AM Thursday to 1 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
043 WHUS73 KLOT 291451 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 951 AM CDT Thu Jul 29 2021 LMZ740>745-292300- /O.CON.KLOT.SC.Y.0060.000000T0000Z-210730T1800Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 951 AM CDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... * WHAT...West winds to 30 kt becoming north to 25 kt this afternoon. Waves 4 to 7 ft expected. * WHERE...Illinois and northwest Indiana nearshore waters of Lake Michigan. * WHEN...Until 1 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Petr
098 WHUS73 KLOT 292013 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 313 PM CDT Thu Jul 29 2021 LMZ740>745-300415- /O.EXT.KLOT.SC.Y.0060.000000T0000Z-210731T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 313 PM CDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT FRIDAY... * WHAT...North to northeast winds to 25 kt. Waves 4 to 7 ft along the Illinois shore and 5 to 8 ft along the Indiana shore. * WHERE...Portions of Lake Michigan. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
036 WHUS73 KLOT 300330 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1030 PM CDT Thu Jul 29 2021 LMZ740>745-301130- /O.CON.KLOT.SC.Y.0060.000000T0000Z-210731T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1030 PM CDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... * WHAT...North to northeast winds to 25 kt. Waves 4 to 7 ft along the Illinois shore and 5 to 8 ft along the Indiana shore. * WHERE...Portions of Lake Michigan. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
988 WHUS73 KLOT 300759 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 259 AM CDT Fri Jul 30 2021 LMZ740>745-301600- /O.CON.KLOT.SC.Y.0060.000000T0000Z-210731T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 259 AM CDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North to northeast winds to 25 kt. Waves 5 to 8 ft occasionally 10 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Conditions will remain hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Borchardt
655 WHUS73 KLOT 301455 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 955 AM CDT Fri Jul 30 2021 LMZ740>745-302300- /O.CON.KLOT.SC.Y.0060.000000T0000Z-210731T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 955 AM CDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North to northeast winds to 20 kt. Waves 4 to 7 ft occasionally 9 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Conditions will remain hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
769 WHUS73 KLOT 302013 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 313 PM CDT Fri Jul 30 2021 LMZ740>745-310000- /O.CON.KLOT.SC.Y.0060.000000T0000Z-210731T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 313 PM CDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North to northeast winds to 15 to 20 kt, significant waves to 6 ft, and occasional waves to 8 feet. * WHERE...Portions of southern Lake Michigan. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will remain hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
345 WHUS73 KLOT 302355 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 655 PM CDT Fri Jul 30 2021 LMZ740>745-310100- /O.EXP.KLOT.SC.Y.0060.000000T0000Z-210731T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 655 PM CDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds and waves will continue to diminish across southern Lake Michigan this evening. Therefore, the Small Craft Advisory will be allowed to expire as scheduled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 3:36 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 28, 3:36 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
336 PM CDT Wed Jul 28 2021
.SHORT TERM...
328 PM CDT
Through Thursday night...
The potential for a complex of severe thunderstorms capable of
damaging wind gusts and maybe a tornado remains the forecast focus
through tonight. Within this, substantial uncertainty remains,
enough so to limit confidence on specific impacts within the CWA.
The overall threat level remains highest within the level 3
(Enhanced) risk category per SPC Day 1 outlook given variance of
solutions and conceptually how things may play out tonight. We are
messaging a primary threat time of 12 AM to 5 AM CDT, possibly as
early as 11 PM into the far northern CWA.
Even if the main corridor of wind damage ends up to the north and
east of the CWA, the forecast southeastward trajectory of the
organized MCS potentially packing higher end wind gusts
necessitates close monitoring of southern Lake Michigan water
level monitoring for meteotsunami or seiche potential early
Thursday morning. Finally, should the MCS become more west (or
WNW) to east (or ESE) oriented, moisture and steering flow
parameters support a localized flash flooding risk, though
confidence was far too low for any Flash Flood Watch issuance.
As of mid afternoon, the primary seasonably strong short-wave and
mid-upper speed max resides on the far northeast periphery of the
impressive mid-level ridge over the central Plains. This places it
along/near the MN/Canada border. Pockets of elevated convection
downstream of this wave have extended down to central Wisconsin,
with current strongest convection north of DLH. In the immediate
near-term, despite SPC (RAP) mesoanalysis indicating 3-4k J/kg of
uncapped MLCAPE across the center of the CWA, it appears that the
extensive cirrus blow from earlier and existing convection is
limiting CI in the vicinity of remnant MCV near the MS River in
northwest Illinois. Maintained slight chance PoPs through 00z
given the very warm and oppressively humid (low-mid 70s Td) air
mass, focused into northeast Illinois and northwest Indiana. To
note, a few convective cells were developing as of this writing
over interior northern Indiana. Should a stronger thunderstorm be
able to form within the CWA, it would have a conditional downburst
wind threat.
Turning to the main event, later tonight-early Thursday, the lack
of widespread strong and maturing convection upstream near the
main short-wave path greatly limits predictability even at this
late hour. Two of the most utilized CAMs, the HRRR and 3km
NAMnest, for their 18z runs, have significantly divergent
solutions. Conceptually, with the very sharply northwest flow
pattern in place, storm motion to the southeast introduces the
risk for propagation into the CWA if maturation of expected MCS
occurs far enough south over Wisconsin. The forecast 850-300 mb
thickness fields and forward propagating Corfidi vectors both
point toward more south of east motion than from mean steering
flow aloft alone. This being said, the rather far north vort and
mid-level speed max path would seem to continue favor north and
east of the CWA for the highest threat for a corridor of
significant damaging winds.
Given the conflicting signals in this regard and not much help
from the available guidance, largely maintained forecast
continuity. This includes a nod toward the western flank of the
MCS orienting moreso from WNW to ESE and extending farther west
than much of the available guidance would entail, along with a
faster forward motion than much of the guidance would suggest.
Very steep mid- level lapse rates and associated extreme MUCAPE
reservoir, plus dynamical support and strong deep layer shear do
support MCS maintenance and longevity deep into the night. At
this point, think odds favor apex of a possible/likely bow echo to
pass to the north (possibly just north of far NE IL). Segment
extending back west into our CWA as per official forecast would
then have a relatively lower end but still evident damaging wind
gust threat (60-70 mph type gusts) and lesser chance for
significant (75+ mph) gusts.
Of concern for the flash flooding risk, should the west to east
orientation materialize as the complex presses southeast across
the area, forecast backward propagating Corfidi vectors slow
greatly after 06z. Thus backbuilding convection along the forward
flank of the MCS would have a flash flood risk. Observational
trends will need to be monitored closely tonight for this.
Finally, regarding the embedded QLCS tornado threat, forecast 0-3
km bulk shear magnitudes are favorable at 30+ kt. However, shear
vector orientation may tend to be more parallel to the line than
ideal so that tornado threat would be brief/shorter lived from any
transient stronger mesovortices that can develop.
There may be some lingering convection beyond 12z Thursday as the
MCS exits to the east-southeast, and as mentioned earlier, we'll
need to monitor closely for signs of meteotsunami or seiche
development. The true cold front will not have passed yet
Thursday morning, and with the MCS expected to be primarily out of
the area, any renewed showers or storms toward mid day and into
the afternoon will be on lingering confluence ahead of this front
and on the primary MCS outflow which may be extending northwestward
through the CWA. This will eventually all be shunting southward
as one boundary into the early afternoon, and isolated to perhaps
widely scattered thunderstorms remain a threat along this, mainly
south of I-80, ending prior to sunset (possibly well before if
front clears fast enough). The high moisture and residual CAPE
would support an isolated severe threat, though confidence is low.
Heat and humidity on Thursday will maximize south of I-80 and
especially south of a PNT to RZL line, where heat indices could
approach or reach 105 degrees prior to cold frontal passage. Opted
to let the midnight shift take a look at whether a Heat Advisory
may be needed for the southern tier counties of the CWA. Cooler
and drier air will be flowing into the area driven by brisk
north-northeasterly winds through Thursday night. This will
present a rebuilding of high wave action and strong currents
after morning choppiness and seiche/meteotsunami potential. The
dangerous swimming conditions will then linger into Friday. Given
the threat for rapidly fluctuating water levels and hazardous
conditions Thursday morning and more prolonged hazardous
conditions developing Thursday PM, opted to issue a Beach Hazards
Statement from 1 AM tonight through 7 PM Friday.
Castro
&&
.LONG TERM...
328 PM CDT
Friday through Wednesday...
The extended period will start off on the cooler side with highs in
70s. Continued northeast winds, while easing, will allow for high
wave action and rip current risk to persist along Lake Michigan
beaches and dangerous swimming conditions through the afternoon.
The Great Lakes region remains under northwest flow heading into the
weekend with the strong upper jet beginning to depart to the east.
As it does so the local area will reside near the right entrance of
the jet on Saturday with a weak mid-level disturbance also moving
across the area. This will provide support for showers and a few
thunderstorms on Saturday as a cold front moves across the area.
Beyond Saturday, the extended period looks fairly quiet with surface
high pressure centered over the area and generally cooler conditions
in the 70s as the upper trough axis amplifies over the area through
midweek.
Petr
&&
.AVIATION...
For the 18Z TAFs...
Aviation forecast concerns include:
* Low lake breeze potential late this afternoon
* Low isolated shower/thunderstorm potential this afternoon
* Strong to severe storms possible tonight with associated lower
cigs/vis, strong winds
* Gusty northwest winds behind cold front Thursday AM turning
northeast in the afternoon
Mostly quiet conditions are expected through this evening. An
increase in high clouds has limited some of our warming today
which should help limit the inland push of the lake breeze this
afternoon. There is still a low potential this approaches areas
just east of the terminals where winds could turn a bit more
southerly to briefly southeasterly.
A remnant MCV will track into the area this afternoon. This could
provide enough support for a few spotty showers/storms to
develop. Will continue to monitor this potential but confidence in
this occurring over the terminals remains too low for a formal
TAF mention.
The main period of concerns remains tonight when a line of storms
moves across Wisconsin that may dip into portions of northeast
Illinois. There does remain some uncertainty on where this line
ultimately tracks. For now, have maintained a TEMPO between the
6-10Z period for TSRA and noted gusty northwesterly winds along
the thunderstorm outflow along with the associated vis and cig
reductions. Also kept a PROB30 out at Rockford, with the western
extent having the greatest uncertainty in coverage. There may be a
brief period along the leading edge where gusts are higher than
noted in the current TEMPO that will be addressed tactically as
storms approach.
Winds could be quite variable and even gusty at times behind the
thunderstorm complex before returning to southwesterly ahead of a
trailing cold front. The front is then expected to move through
by Thursday morning bringing gusty northwest winds to the area then
turning more northeasterly off the lake toward the afternoon.
Petr
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ103-ILZ104...1 AM Thursday
to 7 PM Friday.
IN...Beach Hazards Statement...INZ001-INZ002...1 AM Thursday to 7 PM
Friday.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...1 AM Thursday to 1 PM Friday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Jul 28, 1:16 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
116 PM CDT Wed Jul 28 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-291830-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
116 PM CDT Wed Jul 28 2021 /216 PM EDT Wed Jul 28 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited Excessive Heat Risk.
Significant Thunderstorm Risk...with an associated:
Elevated Damaging Wind Risk...up to 75 mph.
Limited Tornado Risk.
Limited Hail Risk...up to half dollar size.
Limited Flooding Risk.
DISCUSSION...
Very humid air will spread over the region today, resulting
in heat index readings at or just above 100 degrees in parts
of north central and east central Illinois through late afternoon.
There is a chance for a few isolated thunderstorms in the mid to
late afternoon. If any stronger thunderstorm were to form, it
would pose a threat for localized damaging wind gusts and hail.
Organized, severe thunderstorms will develop in Wisconsin this
evening and track southeast. These are likely to at least clip
northeast Illinois and far northwest Indiana between 11 pm and
4 am, but may also move directly into the outlook area during
that time. Damaging winds would be most favored threat with
these storms depending on their track, as well as period of very
heavy rainfall that could cause localized flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Severe Thunderstorm Risk.
Limited Flooding Risk.
Elevated Excessive Heat Risk.
High Swim Risk at Lake Michigan beches.
Friday...
High Swim Risk at Lake Michigan beaches.
Saturday...
Limited Thunderstorm Risk.
DISCUSSION:
Scattered thunderstorms may continue into Thursday morning,
likely shifting south of I-80 by afternoon. A few of these
storms could be severe.
High waves from the gusty storms overnight may continue into
Thursday morning, with waves then building in the afternoon behind
a cold front. This will create dangerous swimming conditions for
at least part of if not the entire day Thursday and into or through
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter reports of wind damage from late tonight are appreciated.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east southeast at 35 mph today, and toward
the southeast at 45 to 60 mph tonight.
LMZ740>745-291830-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
116 PM CDT Wed Jul 28 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Elevated thunderstorm wind gust risk...up to 65 knots.
Limited Hail Risk...up to half dollar size.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Hazardous conditions for small craft are likely.
Limited Thunderstorm Risk in the morning.
Friday...
Hazardous conditions for small craft are likely.
Saturday...
Limited Thunderstorm Risk.
MTF/Castro
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:35 AM CDT | Special Weather Statement | LOT | Boone, McHenry | 25 min |
| Jul 28, 3:59 AM CDT | Special Weather Statement | LOT | McHenry | 31 min |
| Jul 28, 4:30 AM CDT | Special Weather Statement | LOT | Will | 45 min |
| Jul 28, 4:32 AM CDT | Special Weather Statement | LOT | Cook, Lake | 43 min |
| Jul 28, 4:43 AM CDT | Special Marine Warning | LOT | 77 min | |
| Jul 28, 4:50 AM CDT | Severe Thunderstorm Warning | LOT | Cook | 25 min |
| Jul 28, 4:52 AM CDT | Special Weather Statement | LOT | DeKalb | 38 min |
| Jul 28, 5:08 AM CDT | Special Weather Statement | LOT | Kankakee, Will | 37 min |
| Jul 28, 5:27 AM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 34 min |
| Jul 28, 5:34 AM CDT | Special Weather Statement | LOT | Kendall | 41 min |
| Jul 28, 6:11 AM CDT | Special Weather Statement | LOT | Will | 34 min |
| Jul 28, 3:44 PM CDT | Beach Hazards Statement | LOT | Cook, Lake | 51 hr |
| Jul 28, 5:48 AM CDT | Special Weather Statement | LOT | Newton | 27 min |
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.